Gradient systems on networks
Delio Mugnolo René Pröpper
Conference Publications 2011, 2011(Special): 1078-1090 doi: 10.3934/proc.2011.2011.1078
We consider a class of linear di erential operators acting on vector-valued function spaces with general coupled boundary conditions. Unlike in the more usual case of so-called quantum graphs, the boundary conditions can be nonlinear. After introducing a suitable Lyapunov function we prove well-posedness and invariance results for the corresponding nonlinear di usion problem.
keywords: nonlinear boundary conditions Quantum graphs vector-valued di usion
Gaussian estimates for a heat equation on a network
Delio Mugnolo
Networks & Heterogeneous Media 2007, 2(1): 55-79 doi: 10.3934/nhm.2007.2.55
We consider a diffusion problem on a network on whose nodes we impose Dirichlet and generalized, non-local Kirchhoff-type conditions. We prove well-posedness of the associated initial value problem, and we exploit the theory of sub-Markovian and ultracontractive semigroups in order to obtain upper Gaussian estimates for the integral kernel. We conclude that the same diffusion problem is governed by an analytic semigroup acting on all $L^p$-type spaces as well as on suitable spaces of continuous functions. Stability and spectral issues are also discussed. As an application we discuss a system of semilinear equations on a network related to potential transmission problems arising in neurobiology.
keywords: Evolution equations on networks; Ultracontractive semigroups of operators; Gaussian estimates
Dynamical systems associated with adjacency matrices
Delio Mugnolo
Discrete & Continuous Dynamical Systems - B 2018, 23(5): 1945-1973 doi: 10.3934/dcdsb.2018190

We develop the theory of linear evolution equations associated with the adjacency matrix of a graph, focusing in particular on infinite graphs of two kinds: uniformly locally finite graphs as well as locally finite line graphs. We discuss in detail qualitative properties of solutions to these problems by quadratic form methods. We distinguish between backward and forward evolution equations: the latter have typical features of diffusive processes, but cannot be well-posed on graphs with unbounded degree. On the contrary, well-posedness of backward equations is a typical feature of line graphs. We suggest how to detect even cycles and/or couples of odd cycles on graphs by studying backward equations for the adjacency matrix on their line graph.

keywords: Adjacency matrix line graphs infinite graphs evolution equations

Year of publication

Related Authors

Related Keywords

[Back to Top]